Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Stitches on knee post a fall, pus accumulation around the stricture area. Further course of action?

Hi Sir. I fell from a bike and got a wound on my right knee 6 days back. The wound was approximately 1 inch perimeter (circular in shape). I have 7 stitches on the wound. I have been visiting a doctor every alternate day for bandage and dressing. Today he noticed two stitches got removed and some pus has accumulated (area 1 cm) at that place. Kindly advise for further course of immediate action, if any needed.
Asked On : Tue, 4 Dec 2012
Answers:  1 Views:  1296
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for asking.
The surgeon after stitching the wound would have started you on an antibiotic for the wound not to get infected, or else the healing Process would get delayed due to infection.
But as of what you have mentioned, it seems that the wound has got infected, inspite of the regular alternate day dressing and antibiotic, that is why there is pus discharge from the wound site.
So the next course of action should be to go in for Pus C/S (Culture/Sensitivity), to find out what bacteria has grown in the Pus (culture) and to which antibiotic it will respond when given (sensitivity).
This Pus C/S report shall come within 72 hours, based on which your current antibiotic should be changed. Be assured that you may develop fever associated with chill due to infection, which can be taken care with Paracetamol.
And you have not mentioned whether you are on any medications like steroids, which are known to suppress the immune status also rule out Diabetes, if you are in high risk group.
With this you should do well.
take care,
Dr.K.Muthukumar MD
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor